Hi there. I had rai 5 months ago, been on 100mcg thyroxine for about 3.5months, and still do not feel well, very strange at times, I posted re this earlier on in the week. Anyhow what do you think of these labs:
I dont understand how my tsh is lower than what is meant to be normal, and my T3 is at the low end of normal when my T4 is perfect??? My doc says they are all normal?
Any advice on whether these results show anything that could still be causing me to feel so lousy?
Hi. How ARE you feeling? What specifically are your symptoms? Did you have RAI because of Graves? Are those your free T numbers?
Just a few initial thoughts though I can't really say without a bit more info on symptoms.... it can take a while to get adjusted after an RAI and Graves...also the med you are taking may be too small (T3 looks a bit low maybe not converting well and would benefit from some T3 or switch to Armour) and you may need a different med like Armour...and once you start on meds, don't get hung up on the TSH..most important are the Free T's for testing and helping you to adjust to meds...adjust by numbers AND by symptoms....just a few thoughts.
Hi. Thanks for replying. I had rai for graves. They are free T4 and total T3 numbers.
Ever since a few days after rai, I have had these "feelings" on and off. All through my levels dropping quickly and then coming back up with thyroxine meds, and I still get them. I was putting it down to my levels all changing so quickly, but as I say ,still getting them.
I just feel really weak/strange at times. Really dry/like I have a hangover! But not been drinking! I get kind of adrenaline rush feelings/flushing and a feeling in my mouth/throat thats hard to explain. Still get palpitations on and off, although they have much improved. Still get anxious at times(mostly due to how horrible I feel, and wondering whats wrong!) I seem to have a good week or two, when I feel relatively ok, and then wham, a week of two of all of this!
Did you have rai?
Yes, I had RAI for Graves...four years ago, and just now starting meds. Your body is still recovering from the RAI no doubt, as the thyroid is still dying off and probably releasing extra hormones as it does (hope I am explaining this right!)...Also you may be still producing the antibodies that cause GD and you will probably experience transient symptoms of hyperthyroidism.....this may account for the ups and downs and strange feelings you get now and again. The antibody production increases after RAI and apparently can continue for quite a while. Also in Graves Disease the TSH will stay suppressed for quite a while even after RAI (if I understand correctly)...again because of those pesky thyroid antibodies..... I think you need to hang in there a while, go slowly with the meds as I believe you will need to may various adjustments over time. Also with a disease like Graves, your body has been in overdrive for probably quite some time and needs time to recover as well...try to eat well.